Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 13, NWS Fort Worth, TX

June 21, 20157 counties in Texas

NWS Fort Worth, TX issued this flash flood watch at Jun 21, 2015, 8:42 AM CDT for 7 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2015, 8:42 AM CDT (13:42 UTC)
Expired
Jun 21, 2015, 4:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
Flood severity
None

Counties Collin County, TX, Delta County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 149 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 6:45 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 21, 6:45 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN JUN 21 2015

.AVIATION...
THE PRIMARY AVIATION WEATHER CONCERN WILL BE MORNING THUNDERSTORMS
AS A WEAK UPPER LEVEL LOW MOVES NORTHEAST ACROSS THE AREA. THE
BEST FORCING SHOULD BE JUST EAST OF THE TAF SITES. BUT A VCTS IS
WARRANTED FOR ALL METROPLEX TAF SITES THROUGH MID AFTERNOON.

MVFR TO OCCASIONAL IFR CEILINGS WILL ALSO PREVAIL AT ALL NORTH
TEXAS TERMINALS THIS MORNING BUT CEILINGS SHOULD BECOME VFR BY
MIDDAY. SOME DRIER AIR WILL BEGIN TO WORK IN FROM THE WEST
BEGINNING THIS AFTERNOON AND THIS SHOULD KEEP VFR CONDITIONS
THROUGH TONIGHT.

A SOUTH WIND WILL PREVAIL THROUGH TONIGHT AT SPEEDS BETWEEN 9 AND
14 KNOTS ALONG WITH A FEW HIGHER GUSTS DURING THE DAYLIGHT HOURS.

79

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 21 2015/
A PERSISTENT WEAK UPPER TROUGH LINGERS OVER THE EASTERN HALF OF
THE STATE THIS MORNING AND CONTINUES TO SUPPORT SCATTERED SHOWERS
AT THIS HOUR. RADAR IMAGERY SHOWS LIGHT ECHOES FROM CENTRAL TEXAS
ALL THE WAY INTO THE ARKLATEX...ALTHOUGH ONLY A COUPLE OF SITES
ARE ACTUALLY REPORTING ANY PRECIPITATION. BASED ON RADAR/SATELLITE
IMAGERY...IT APPEARS THAT MOST OF THIS ACTIVITY IS BASED IN THE
MID LEVELS AND ANYTHING REACHING THE GROUND IS FAIRLY LIGHT AT
THIS TIME.

THESE WEAK UPPER TROUGHS OFTEN TIMES LEAD TO CHALLENGING FORECASTS
IN THE SUMMER. IN GENERAL...WHEN THESE FEATURES ARE OVERHEAD...AT
LEAST SOME SCATTERED CONVECTION IS EXPECTED. THIS IS MAINLY
BECAUSE THESE TROUGHS ARE USUALLY ASSOCIATED WITH A POCKET OF
COLDER AIR ALOFT. THIS IN TURN HELPS DESTABILIZE THE ATMOSPHERE.
CONVECTION STILL REQUIRES A FORCING MECHANISM AND IT IS THIS PART
OF THE EQUATION THAT IS DIFFICULT TO NARROW DOWN.

TODAY THE TROUGH AXIS WILL ACTUALLY BE MOVING TO OUR
NORTHEAST...BUT THE POCKET OF COLDER AIR ALOFT WILL BE POSITIONED
RIGHT OVER NORTH TEXAS. ALL OF THE MODEL GUIDANCE SUGGESTS AT
LEAST SOME SCATTERED CONVECTION ACROSS THE REGION THROUGH
AFTERNOON AND THIS MAKES SENSE GIVEN THAT THERE WILL BE MODEST
INSTABILITY AND LITTLE CAPPING. EXACTLY WHERE THESE SCATTERED
SHOWERS/STORMS DEVELOPS IS TOUGH TO SAY. AT LEAST THROUGH THE
MORNING HOURS...IT APPEARS THAT AREAS ALONG AND EAST OF I-35 WILL
HAVE THE BEST CHANCE...AS THIS IS WHERE ONGOING ACTIVITY IS
LOCATED INDICATING THE LOCATION OF CURRENT FORCING FOR ASCENT. BY
LATER TODAY...THINK THE MOST FAVORED AREA WILL BE ALONG A LINE
FROM KILLEEN TO WACO TO PARIS. FARTHER TO THE NORTHWEST OF THAT
LINE...SOME DRIER AIR BEGINS TO WORK IN ACROSS THE NORTHWEST
COUNTIES. ALL THAT BEING SAID...WILL HAVE SOME 20/30 POPS ACROSS
THE REGION THROUGH THIS AFTERNOON.

THE TROUGH SHIFTS EAST AND SOUTH LATER TONIGHT THEN BACK TO THE
WEST ON MONDAY. THIS SHOULD BRING RAIN CHANCES BACK DOWN BY
TOMORROW AFTERNOON. MOST OF NEXT WEEK SHOULD BE DRY AND WARMER
THAN TODAY AS RIDGING BUILDS BACK TO THE WEST. THE RIDGE NEVER
REALLY BUILDS IN OVER TEXAS KEEPING TEMPERATURES NEAR NORMAL FOR
THIS TIME OF YEAR. THERE ARE STILL INDICATIONS THAT NEXT WEEKEND
WE COULD SEE AN ACTUAL COLD FRONT SLIDE INTO THE REGION. WHILE IT
WOULDN'T MEAN MUCH COOLER TEMPERATURES...RAIN CHANCES WOULD
LIKELY INCREASE ALONG THE FRONT.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  88  75  93  75  93 /  40  10   5   5   5
WACO, TX              89  75  92  74  91 /  30  10   5   5   5
PARIS, TX             88  72  92  73  92 /  50  10   5   5   5
DENTON, TX            88  74  92  73  93 /  30  10   5   5   5
MCKINNEY, TX          87  74  92  73  92 /  40  10   5   5   5
DALLAS, TX            89  76  94  76  94 /  40  10   5   5   5
TERRELL, TX           87  75  92  75  92 /  50  10   5   5   5
CORSICANA, TX         88  74  92  73  91 /  30  10   5   5   5
TEMPLE, TX            89  72  91  71  90 /  30  10   5   5   5
MINERAL WELLS, TX     89  71  92  71  92 /  20  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/91
Hazardous weather outlook, Jun 21, 3:24 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 AM CDT SUN JUN 21 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 AM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY
THE PRIMARY HAZARDS ARE CLOUD-TO-GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL.

ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TO WORSEN ONGOING
FLOODING ISSUES...MANY CREEKS AND STREAMS...AS WELL AS SOME MAIN
STEM RIVERS AND RESERVOIRS...WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF A LINE FROM
LAMPASAS TO PALESTINE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:17 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Rockwall118 min
Jun 21, 7:46 AM CDTFlash Flood WarningFWDCollin, Rockwall119 min
Jun 21, 9:07 AM CDTFlash Flood WarningFWDCollin, Fannin, Hunt3 hr
Jun 21, 9:12 AM CDTRiver Flood WarningFWDHunt, Rockwall47 hr
Jun 21, 9:45 AM CDTAreal Flood WarningFWDCollin, Rockwall2 hr
Jun 21, 10:03 AM CDTFlash Flood WarningFWDGrayson117 min
Jun 21, 10:59 AM CDTRiver Flood WarningFWDKaufman5 days
Jun 21, 11:45 AM CDTAreal Flood WarningFWDCollin, Hunt, Rockwall6 hr
Jun 21, 11:58 AM CDTFlash Flood WarningFWDFannin, Grayson3 hr
Jun 21, 1:52 PM CDTRiver Flood WarningFWDHunt43 hr
Jun 21, 3:00 PM CDTAreal Flood WarningFWDFannin, Grayson6 hr
Jun 21, 5:27 PM CDTAreal Flood WarningFWDCollin, Hunt, Rockwall12 hr

Nearby

Flash Flood Watches in Texas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.